MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884080HR
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the device was damaged during a functional endoscopic sinus surgery (fess).The procedure was completed with a back-up device.There was no delay in the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
The biological contaminants were cleaned off the device for the analysis.However the inner was spun by hand and it would randomly bind.There were no detached or loose components.Visually, there was wear inside the distal tip cutting areas which is likely what caused the binding of the inner cutter which may have been the damage the customer was reporting.Functionally, the blade loaded into the handpiece, ran at 5,000 rpm in oscillate mode, and cut saw bone with no issues.Although there was wear on the components, it did not affect the function of the device.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information from a healthcare professional (hcp) reported that there were no fragments detached.The blade just ceased to function or oscillate.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8625813
Report Number3004209178-2019-09947
Device Sequence Number1857909
Product Code EQJ
UDI-Device Identifier00613994233325
UDI-Public00613994233325
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2022
Device Model Number1884080HR
Device Catalogue Number1884080HR
Device Lot NumberHG2S4PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer06/16/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1